Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Miami, FL

March 29, 2011Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 29, 2011, 4:51 PM EDT for Miami-Dade County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2011, 4:51 PM EDT (20:51 UTC)
Expired
Mar 29, 2011, 5:11 PM EDT
In force
20 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS52 KMFL 292051
SVRMFL
FLC086-292130-
/O.NEW.KMFL.SV.W.0009.110329T2051Z-110329T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 4 MILES NORTHWEST OF HOMESTEAD GENERAL AIRPORT...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE STORM WILL AFFECT...
  HOMESTEAD GENERAL AIRPORT...
  FLORIDA CITY...
  REDLAND...
  HOMESTEAD MIAMI SPEEDWAY...
  HOMESTEAD BAYFRONT PARK...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

&&

LAT...LON 2543 8032 2541 8032 2526 8052 2552 8073
      2568 8057 2546 8032 2544 8031
TIME...MOT...LOC 2051Z 319DEG 21KT 2553 8059

$$

GREGORIA
1 follow-up statement
251 
WWUS52 KMFL 292111
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT TUE MAR 29 2011

FLC086-292121-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-110329T2130Z/
MIAMI-DADE FL-
511 PM EDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI-DADE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED FOR SOUTHERN MIAMI-DADE COUNTY.

LAT...LON 2543 8032 2541 8032 2526 8052 2552 8073
      2568 8057 2546 8032 2544 8031
TIME...MOT...LOC 2111Z 319DEG 21KT 2544 8051

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:09 PM EDT, 42 minutes earlier.

Area forecast discussion, Mar 29, 4:09 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT TUE MAR 29 2011

.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DEVELOP OVER THE INTERIOR AREAS OF
MIAMI-DADE AND BROWARD COUNTIES THIS AFTERNOON. THESE STORMS WILL
PUSH EAST INTO THE METRO AREAS DURING THE AFTERNOON AND EARLY EVEN
HOURS. SO HAVE UP THE POPS FOR BROWARD AND MIAMI-DADE COUNTIES FOR
REST OF THIS AFTERNOON INTO EARLY EVENING HOURS.

&&
BAXTER

.PREV DISCUSSION... /ISSUED 238 PM EDT TUE MAR 29 2011/

..POSSIBLE STRONG STORMS ON THURSDAY FOR SOUTH FLORIDA...

DISCUSSION...
THE STATIONARY FRONT WILL CONTINUE TO DISSIPATE THIS AFTERNOON
OVER CENTRAL FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE
CWA IN A SOUTH TO SOUTHWEST DIRECTION AND ALLOW FOR THE ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THAT DO DEVELOP OVER THE
INTERIOR AREAS TO PUSH NORTH TO NORTHEAST AND TOWARDS THE LAKE
OKEECHOBEE AND EASTERN SECTIONS OF SOUTH FLORIDA THIS AFTERNOON
INTO THIS EVENING. SO WILL CONTINUE THE CHANCE POPS FOR THE AREA
THROUGH THIS AFTERNOON WITH THE HIGHEST POPS OVER THE LAKE
OKEECHOBEE AND NORTHEAST PORTIONS OF THE CWA.

THE SHOWERS AND THUNDERSTORMS SHOULD END OVER THE CWA THIS EVENING
AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE WINDS WILL
BECOMING AROUND TO THE SOUTHEAST DIRECTION AS HIGH PRESSURE BUILDS
OVER THE CWA FROM THE FLORIDA KEYS. SO THIS WILL ALLOW FOR A FEW
SHOWER TO WORK INTO THE EAST COAST METRO AREAS DURING THE
OVERNIGHT HOURS. SO WILL END THE SHOWER AND THUNDERSTORM THREAT
FOR MOST AREAS BY MIDNIGHT NIGHT...WITH THE EAST COAST AREAS SEE
SLIGHT CHANCE OF SHOWERS AFTER MIDNIGHT. THERE COULD ALSO BE SOME
FOG FORMATION OVER THE INTERIOR AND WEST COAST AREAS LATE
TONIGHT...DUE TO THE LOW LEVEL MOISTURE IN PLACE ALONG WITH THE
LIGHT WINDS.

WEDNESDAY INTO THURSDAY...
THE HIGH WILL REMAIN OVER SOUTH FLORIDA ON WEDNESDAY BEFORE
GETTING PUSH EAST INTO THE ATLANTIC WATERS WEDNESDAY NIGHT INTO
THURSDAY...AS A TROUGH OF LOW PRESSURE MOVES EAST FROM THE CENTRAL
PLAIN STATES INTO THE EASTERN US. THIS WILL ALLOW FOR A COLD FRONT
TO WORK INTO CENTRAL FLORIDA ON THURSDAY...AND ALLOW FOR THE
STEERING FLOW TO SWING FROM A SOUTHEAST DIRECTION WEDNESDAY TO A
SOUTHWEST DIRECTION ON THURSDAY WHILE BECOMING BREEZY BY THURSDAY
OVER THE CWA.

THIS BREEZY SOUTHWEST STEERING FLOW WILL ALLOW FOR TEMPERATURES TO
WARM UP TO NEAR RECORD HIGHS OVER THE EAST COAST METRO AREAS ON
THURSDAY. MORE ON THIS IN THE CLIMATE SECTION BELOW.

AT THE SAME TIME...A MID TO UPPER LEVEL JET OF 100 TO 130 KNOTS
WILL BE MOVING THROUGH CENTRAL FLORIDA WITH A LOW TO MID LEVEL JET
OF 40 TO 50 KNOTS WORKING THROUGH SOUTH CENTRAL FLORIDA. THIS WILL
ALLOW FOR THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT OVER SOUTH
FLORIDA WHERE SOME OF THEM COULD BECOME STRONG. THE STORM
PREDICTION CENTER HAS ALSO PUT THE NORTHERN AREAS OF THE CWA IN A
SLIGHT RISK OF SEVERE WEATHER FOR THURSDAY. SO WILL MENTION THIS
IN THE HWO AFTERNOON PACKAGE FOR THURSDAY. IF THIS TREND CONTINUES
IN LATER FORECAST THEN THE POSSIBILITY OF STRONG OR EVEN SEVERE
WORDING WILL BE NEEDED IN THE ZONES FOR THURSDAY IN LATER FORECAST
PACKAGES.

EXTENDED FORECAST...
ONCE THE FRONT CLEAR SOUTH FLORIDA ON FRIDAY...HIGH PRESSURE WILL
THEN BUILD BACK INTO THE AREA FROM THE NORTH FOR THIS WEEKEND INTO
EARLY NEXT WEEK. THIS WILL BRING BACK THE DRY WEATHER TO THE AREA
FOR THIS WEEKEND INTO EARLY NEXT WEEK.

MARINE...
THE WINDS WILL CONTINUE TO SOUTHERLY THIS AFTERNOON BEFORE
BACKING TO A SOUTHEAST DIRECTION LATE TONIGHT INTO WEDNESDAY. THE
WINDS WILL THEN SWING TO A SOUTHWEST DIRECTION ON THURSDAY AHEAD
OF A COLD FRONT. THE SPEEDS WILL BE LESS THAN 15 KNOTS TONIGHT
THROUGH WEDNESDAY NIGHT...BEFORE INCREASING INTO 15 TO 20 KNOTS ON
THURSDAY OVER ALL OF THE CWA WATERS. THIS WILL KEEP THE SEAS BELOW
6 FEET THROUGH THURSDAY. SO BOATING CONDITIONS SHOULD BE GOOD
OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. SOME OF THE THUNDERSTORMS
COULD EVEN BE STRONG ON THURSDAY OVER THE CWA WATERS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT ON WEDNESDAY
INTO THURSDAY OVER SOUTH FLORIDA...BUT COULD FALL DOWN INTO THE
UPPER 30S ON THURSDAY OVER THE EAST COAST METRO AREAS. SO AT THIS
TIME DO NO EXPECT ANY PROBLEMS IN THE FIRE WEATHER THROUGH
THURSDAY.

CLIMATE...
THE HIGHS ON THURSDAY SHOULD BE ABLE TO GET UP TO AROUND 90
DEGREES ALONG THE EASTERN AREAS OF THE CWA...DUE TO THE SOUTHWEST
BREEZY WINDS. HERE ARE THE FORECAST HIGHS AND RECORD HIGHS FOR
THURSDAY:

CITIES          FORECAST HIGHS    RECORD HIGHS
MIAMI                 90            91 - 2000
FORT LAUDERDALE       90            92 - 2000
WEST PALM BEACH       90            92 - 1926
MIAMI BEACH           88            90 - 1980

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  87  72  90 / 30 20 10 50
FORT LAUDERDALE  74  86  74  90 / 20 20 10 50
MIAMI            73  88  73  90 / 20 20 10 40
NAPLES           70  86  72  84 / 10 20 10 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Mar 29, 2:09 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT TUE MAR 29 2011

FLZ063-066>075-168-172>174-300915-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
209 PM EDT TUE MAR 29 2011

...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON...
...SOME THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL...
...SLIGHT RISK OF URBAN TYPE FLOODING...
...STRONG THUNDERSTORMS POSSIBLE THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA AND ADJACENT WATERS TODAY. THE PRIMARY HAZARD WILL BE
FREQUENT TO EXCESSIVE LIGHTNING STRIKES, ALTHOUGH A FEW STORMS
COULD BECOME STRONG WITH WIND GUSTS TO NEAR 45 TO 55 MPH AND SMALL
HAIL.

WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR
45 TO 55 MPH MAY BE POSSIBLE.

HAIL: UP TO DIME SIZED HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

FLOODING: DUE TO THE WIDESPREAD RAINFALL ACROSS SOUTH FLORIDA ON
MONDAY, ANY ADDITIONAL RAINFALL ACCUMULATION TODAY WILL MORE
EASILY RUNOFF. THEREFORE, THERE IS A SLIGHT RISK OF URBAN TYPE
FLOODING ACROSS SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY AHEAD OF AN
APPROACHING COLD FRONT. A FEW STORMS COULD BE STRONG WITH THE MAIN IMPACT
BEING STRONG GUSTY WINDS, FREQUENT TO EXCESSIVE LIGHTNING, SMALL HAIL
AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. WIDESPREAD SPOTTER ACTIVATION IS
NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO
REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 29, 3:10 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT TUE MAR 29 2011

FLZ073-074-291945-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
310 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* FOR GUSTY WINDS UP TO 55 MPH

* UNTIL 345 PM EDT

AT 308 PM EDT...STRONG THUNDERSTORM 3 MILES WEST OF INTERSECTION
KROME AND KENDALL DRIVE...MOVING SOUTHWEST AT 25 MPH. THIS STORM
WILL AFFECT INLAND RURAL AREAS OF CENTRAL MIAMI-DADE COUNTY.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF UP TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2590 8050 2575 8031 2558 8052 2570 8066
TIME...MOT...LOC 1909Z 033DEG 20KT 2570 8053

GREGORIA
Special weather statement, Mar 29, 3:32 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT TUE MAR 29 2011

FLZ073-292000-
INLAND MIAMI-DADE FL-
332 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* FOR GUSTY WINDS FROM 45 TO 55 MPH

* UNTIL 400 PM EDT

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF INTERSECTION KROME AND
KENDALL DRIVE...MOVING SOUTH AT 15 MPH.

* THE STORM WILL AFFECT...
  SW 237TH AVE...
  SW 160TH ST...
  REDLAND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2548 8051 2549 8069 2574 8064 2573 8049
TIME...MOT...LOC 1931Z 009DEG 13KT 2563 8056

GREGORIA
Special weather statement, Mar 29, 3:47 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT TUE MAR 29 2011

FLZ070-073-075-292045-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE FL-
347 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MIAMI-DADE COUNTY
  SOUTHEASTERN COLLIER COUNTY
  NORTHEASTERN MAINLAND MONROE COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS FROM 45 TO 55
MPH.

* UNTIL 445 PM EDT

AT 343 PM EDT...STRONG THUNDERSTORM NEAR DADE-COLLIER TRAINING
AIRPORT...MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  FORTYMILE BEND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2593 8071 2572 8069 2574 8105 2591 8106
TIME...MOT...LOC 1946Z 272DEG 6KT 2583 8089

KOB
Special weather statement, Mar 29, 3:54 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT TUE MAR 29 2011

FLZ071-072-292030-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
354 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BROWARD COUNTY

* FOR GUSTY WINDS FROM 45 TO 55 MPH AND UP TO NICKEL-SIZED HAIL

* UNTIL 430 PM EDT

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
ALLEY...MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2611 8041 2605 8056 2626 8061 2631 8048
TIME...MOT...LOC 1954Z 338DEG 8KT 2622 8054

GREGORIA
Special weather statement, Mar 29, 4:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT TUE MAR 29 2011

FLZ073-074-173-292045-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
411 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL

* UNTIL 445 PM EDT

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF THE HAMMOCKS...MOVING
SOUTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  METRO ZOO...
  THE REDLAND...
  INLIKITA...
  WEST PERRINE...
  GOULDS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2556 8031 2546 8043 2564 8056 2568 8041
TIME...MOT...LOC 2010Z 324DEG 9KT 2561 8046

GREGORIA
Special weather statement, Mar 29, 4:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT TUE MAR 29 2011

FLZ066-067-070>072-292115-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
437 PM EDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BROWARD COUNTY
  SOUTHWESTERN PALM BEACH COUNTY
  SOUTHEASTERN HENDRY COUNTY
  EXTREME EAST CENTRAL COLLIER COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
  MPH...AND UP TO NICKEL-SIZED HAIL.

* UNTIL 515 PM EDT

AT 435 PM EDT...DOPPLER RADAR HAS INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
ROTENBERGER WILDLIFE MANAGEMENT AREA TO 5 MILES SOUTH OF MILE MARKER
30 ON ALLIGATOR ALLEY...MOVING NORTHEAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  INTERSECTION I-75 AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2649 8066 2617 8040 2598 8057 2633 8101
TIME...MOT...LOC 2036Z 245DEG 13KT 2633 8087 2608 8055

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:24 PM EDTSpecial Weather StatementMFLMiami-Dade21 min
Mar 28, 8:55 PM EDTSpecial Marine WarningMFL50 min
Mar 28, 11:41 PM EDTSpecial Marine WarningMFL64 min
Mar 29, 12:41 AM EDTSpecial Marine WarningMFL64 min
Mar 29, 3:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Mar 29, 3:32 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Mar 29, 3:47 PM EDTSpecial Weather StatementMFLMonroe58 min
Mar 29, 3:54 PM EDTSpecial Weather StatementMFLBroward36 min
Mar 29, 4:02 PM EDTSevere Thunderstorm WarningMFLMiami-Dade58 min
Mar 29, 4:11 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Mar 29, 4:22 PM EDTSevere Thunderstorm WarningMFLMiami-Dade25 min
Mar 29, 4:37 PM EDTSpecial Weather StatementMFLBroward38 min
Mar 29, 4:48 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach57 min
Mar 29, 5:16 PM EDTSpecial Weather StatementMFLBroward59 min
Mar 29, 5:23 PM EDTSpecial Weather StatementMFLPalm Beach22 min
Mar 29, 5:24 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 29, 5:34 PM EDTSevere Thunderstorm WarningMFLPalm Beach27 min
Mar 29, 5:38 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
Mar 29, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach58 min
Mar 29, 6:06 PM EDTSpecial Marine WarningMFL54 min
Mar 29, 6:14 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.